potsprincess

489d

does anyone else get extremely itchy legs at the end of the day when they take off their compression socks? Usually by the end of the day they start to itch, I take them off and I want to rip my skin off my legs are so itchy. Any suggestions how to stop the itchiness? Lotion doesn't help.

advertisement

Top reply
    • PolkaDot77

      489d

      If you're worried about MCAS you can easily and quickly do one test at home for "dermatographia" which is just a fancy way of saying skin writing. If you lightly scratch your skin with a clean nail and then within several minutes your skin raises and sometimes becomes an itchy rash, then that's a potential indication of MCAS and something to discuss with your Doctor. You said you had a rash and they gave you an EpiPen even though you weren't anaphylactic, one thing to know is that an allergy can any time go from mild to anaphylactic, it doesn't always get more severe each time and we have no way of predicting it, which is likely why they gave you an EpiPen. As for your actual question, sometimes I think my legs are itchy after taking off compression socks because they're getting more blood in them after it being reduced all day. I don't actually know if that's the case but I find gently rubbing them to help the blood flow as I sit in a position that puts them slightly below or level to my heart to slow that transition sometimes helps. I tend to watch tv on a couch with my legs propped up as I take them off and then gently massage my legs. I hope you can find what works for you.

    • TammyS

      489d

      This sounds like a MCAS reaction to the pressure or fabric.

      • potsprincess

        489d

        @TammyS I've questioned if I have MCAS before. My legs get extremely itchy and a rash whenever I go on a walk in this one specific area. Its a 6 mile walk so I don't know if its an exercise reaction or from the environment like something in the air. I got hives down my legs when I was in the sun once. They lasted about 30 minutes and were gone by the time I got to urgent care. They gave me an epi-pen even tho it wasn't anaphylactic. That particular incident happened many years ago, and not again since. I don't get these reactions on a daily or even weekly basis (besides the compression socks). Do you think it could still be MCAS?

        • wise

          488d

          @potsprincess I had an episode like that when I was a teenager! it was almost 8 years ago at this point but when I was 15/16, I was literally just minding my own business when the outer shell of my ear started itching and WOULD NOT STOP. I asked my mom if there was something on my ear and while she was in the middle of saying it could be a yeast infection, it spread, FAST. I went from just a small spot on my ear to across my entire face and down my body within a single minute. they went away on their own (too broke for another hospital visit and I was still breathing) and it happened one more time exactly a week later. It hasn't happened since and I never found a cause for it, which has haunted me every day for the last 8 years. It never occurred to me it could be MCAS

    • fibroqueen22

      489d

      I'm the same way with them. It's so frustrating 😫

    • Blobster

      489d

      I get really itchy after wearing compression socks, but I've noticed that after a day of wearing them my legs are super dry and flaky even with regular lotioning

    • wise

      489d

      hydrocortisone cream might help. if it doesn't, try lidocaine in a gel or a patch, that's the only thing that helps me when I have that kind of reaction to wearing clothes

      • potsprincess

        489d

        @wise I actually did try hydrocortisone before, no luck. Perhaps Ill try lidocaine next. Thanks for the idea.

    • PolkaDot77

      489d

      If you're worried about MCAS you can easily and quickly do one test at home for "dermatographia" which is just a fancy way of saying skin writing. If you lightly scratch your skin with a clean nail and then within several minutes your skin raises and sometimes becomes an itchy rash, then that's a potential indication of MCAS and something to discuss with your Doctor. You said you had a rash and they gave you an EpiPen even though you weren't anaphylactic, one thing to know is that an allergy can any time go from mild to anaphylactic, it doesn't always get more severe each time and we have no way of predicting it, which is likely why they gave you an EpiPen. As for your actual question, sometimes I think my legs are itchy after taking off compression socks because they're getting more blood in them after it being reduced all day. I don't actually know if that's the case but I find gently rubbing them to help the blood flow as I sit in a position that puts them slightly below or level to my heart to slow that transition sometimes helps. I tend to watch tv on a couch with my legs propped up as I take them off and then gently massage my legs. I hope you can find what works for you.

      • potsprincess

        488d

        @PolkaDot77 thank you! Thats good to know I'll definitely try that test. I'm gonna try raising my legs too.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion